MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 TRL LNR TRAY 0 & 20 DEGREE; PRSTHSS, HIP,HEMI,TRUNNION-BEARING, FEMORAL,MTL/POLYACETAL

SMITH & NEPHEW, INC. R3 TRL LNR TRAY 0 & 20 DEGREE; PRSTHSS, HIP,HEMI,TRUNNION-BEARING, FEMORAL,MTL/POLYACETAL
Model Number 71366077
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during total hip arthroplasty black impactor head broke.The device broke inside the patient and all pieces were retrieved.The procedure was finished with a backup device.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
R3 TRL LNR TRAY 0 & 20 DEGREE
Common Device Name
PRSTHSS, HIP,HEMI,TRUNNION-BEARING, FEMORAL,MTL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9606887
Report Number1020279-2020-00319
Device Sequence Number2641943
Product Code JDH
UDI-Device Identifier03596010580030
UDI-Public03596010580030
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366077
Device Catalogue Number71366077
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1